Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have celiac disease, been on gluten free diet, have bloating and loose bowels. What can I do?

I have celiac disease , have been on a gluten free diet (strictly) for a few years. Yet I have digestive problems (distress, bloating , loose bowels.) I thought the gluten free diet would take care of the symptoms but doesn t seem to. Can you give some pointers as to why this should be and suggest what I need to do? Thanks.
Asked On : Sun, 13 Jan 2013
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello Good Evening,

You are suffered from bloating, which may cause constipation due to decreased bowel movements and constipation may also caused bloating.
Frequently abdominal distress and loose bowels can occurred beacause of indigestion and bloating.

There are many causes of bloating, including: diet, irritable bowel syndrome, lactose intolerance, re flux, and constipation and some more.

Gas and bloating is a sign that food is not being digested correctly by the body. An inadequate intake of water will cause excessive stomach bloating.

Water benefits the body by aiding with digestion because it supports a majority of the body's daily functions.

Fatty foods cause a formation of fat cells to develop throughout the body and contribute to bloating as well. A build up of fat cells slows down the body's ability to empty the stomach.

Dairy products also contribute to excessive cramps, gas, and bloating.
Persons who are intolerant to lactose products experience this effect more than others.

Following steps should follows to lessen the bloating:

-Walk after eating a meal.
-Avoid coffee and chocolates.
-Avoid Meals that are high in fat.
-Avoid extremely hot or cold food.
-Avoid bubble gum or bubbly beverages.

If needed then medication should be included antacids, PPI, domperidone, Levosulpiride (prokinetic), digestive enzymes and some laxatives.


Dr. Naresh Jain.
Answered: Thu, 25 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor